Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 25, 2014, 7:10 PM EDT for Beaufort County, Pitt County, North Carolina. It was in force for 35 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 7:10 PM EDT (23:10 UTC)
- Expired
- Apr 25, 2014, 7:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:10 PM EDT | HAIL 1.75 | Ayden, NC | GOLF BALL SIZE HAIL REPORTED IN AYDEN |
| Apr 25, 7:15 PM EDT | TORNADO | 4 E Chicod, NC | VOICE OF AMERICA EMPLOYEES WATCHED A ROPE TORNADO TOUCH DOWN IN THE FIELD AT VOA SITE B. NO DAMAGE OBSERVED. |
| Apr 25, 7:20 PM EDT | HAIL 1.75 | 7 Sse Greenville, NC | COCORAHS OBSERVER REPORTED GOLF BALL SIZE AND LARGER HAIL DENTING CAR ROOFS AND STRIPPING VEGETATION OFF TREES. |
| Apr 25, 7:21 PM EDT | HAIL 1.75 | 7 Se Greenville, NC | GOLFBALL SIZE HAIL REPORTED AT DH CONLEY HIGH SCHOOL |
| Apr 25, 7:25 PM EDT | TSTM WND DMG | 2 Ene Chicod, NC | 2 STRUCTURES DAMAGED BY WIND |
| Apr 25, 7:33 PM EDT | TORNADO | Black Jack, NC | TORNADO REPORTED ON THE GROUND NEAR BLACK JACK |
| Apr 25, 7:40 PM EDT | TORNADO | Chocowinity, NC | TREES DOWN AND UPROOTED REPORTED BY RESCUE SQUAD PERSONNEL. |
| Apr 25, 7:42 PM EDT | TORNADO | Chocowinity, NC | TORNADO ON THE GROUND. VISIBLE BY FIRE DEPARTMENT PERSONNEL. |
| Apr 25, 7:47 PM EDT | HAIL 1 | 1 Nw Washington, NC | ONE INCH HAIL REPORTED BY SPOTTER 1 4 MILE SW OF AIRPORT. |
| Apr 25, 7:50 PM EDT | HAIL 1.75 | Washington, NC | GOLF BALL SIZE HAIL REPORTED ON SUMMIT AVE IN WASHINGTON |
| Apr 25, 7:53 PM EDT | HAIL 1.75 | 1 Nnw Washington, NC | SPOTTER REPORTED GOLF SIZE HAIL AT WEST 15TH STREET AND MINUTE MAN LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:19 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WFUS52 KMHX 252310
TORMHX
NCC013-147-252345-
/O.NEW.KMHX.TO.W.0006.140425T2310Z-140425T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
710 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF WASHINGTON...
PITT COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...WINTERVILLE...AYDEN...
* UNTIL 745 PM EDT
* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AYDEN...
MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
WINTERVILLE BY 715 PM EDT...
SHELMERDINE AND BELLS FORK BY 720 PM EDT...
BELGRADE...BLACK JACK AND SIMPSON BY 725 PM EDT...
GRIMESLAND AND PACTOLUS BY 735 PM EDT...
OLD FORD AND WASHINGTON BY 745 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
EASTERN NORTH CAROLINA.
&&
LAT...LON 3571 7710 3556 7697 3534 7739 3535 7741
3535 7742 3537 7743 3537 7745 3539 7745
3541 7747 3544 7748 3549 7751 3573 7714
TIME...MOT...LOC 2308Z 234DEG 29KT 3545 7739
$$2 follow-up statements
163 WWUS52 KMHX 252324 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 724 PM EDT FRI APR 25 2014 NCC013-147-252345- /O.CON.KMHX.TO.W.0006.000000T0000Z-140425T2345Z/ PITT NC-BEAUFORT NC- 724 PM EDT FRI APR 25 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR WEST CENTRAL BEAUFORT AND EAST CENTRAL PITT COUNTIES... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SHELMERDINE...OR 9 MILES EAST OF WINTERVILLE...MOVING NORTHEAST AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... A TORNADO. GOLF BALL SIZED HAIL. THE TORNADO WILL BE NEAR... GRIMESLAND BY 730 PM EDT CHOCOWINITY BY 735 PM EDT WASHINGTON AND WASHINGTON PARK BY 740 PM EDT WASHINGTON PARK AND OLD FORD BY 745 PM EDT WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 0 0...8 8 9...6 8 8 9. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. LAT...LON 3553 7738 3568 7708 3556 7697 3539 7729 TIME...MOT...LOC 2324Z 241DEG 30KT 3550 7722 $$ TL
432 WWUS52 KMHX 252336 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 736 PM EDT FRI APR 25 2014 NCC013-147-252345- /O.CON.KMHX.TO.W.0006.000000T0000Z-140425T2345Z/ PITT NC-BEAUFORT NC- 736 PM EDT FRI APR 25 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR WEST CENTRAL BEAUFORT AND EAST CENTRAL PITT COUNTIES... AT 731 PM EDT...THE MEDIA REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR CHOCOWINITY...OR 6 MILES WEST OF WASHINGTON...MOVING NORTHEAST AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... A TORNADO. GOLF BALL SIZED HAIL. THE TORNADO WILL BE NEAR... WASHINGTON AND WASHINGTON PARK BY 740 PM EDT OLD FORD BY 745 PM EDT WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 0 0...8 8 9...6 8 8 9. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. LAT...LON 3554 7728 3567 7707 3556 7697 3544 7719 TIME...MOT...LOC 2335Z 241DEG 30KT 3554 7712 $$ TL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:51 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 25, 6:51 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 PM EDT FRI APR 25 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE WEST LATER THIS EVENING.
A SECONDARY STRONGER COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT
STALLING SOUTH OF THE REGION SUNDAY. DEVELOPING LOW PRESSURE IN THE
PLAINS WILL PUSH A WARM FRONT NORTH INTO THE AREA LATE MONDAY INTO
TUESDAY. THE FRONT IS EXPECTED TO STALL NEAR OR JUST TO THE NORTH INTO
THURSDAY. A COLD FRONT WILL PUSH OFFSHORE FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 630 PM FRIDAY... ACTIVE SEVERE WEATHER ACROSS NW TIER SO FAR
WITH INDIVIDUAL SUPERCELLS PRODUCING HAIL AND A FEW REPORTS OF
TORS. RGNL RDRS SHOW MORE LINEAR BAND TO THE W ASSOC WITH SHRT
WAVE AND AHEAD OF COLD FRONT WILL CROSS NRN TIER NEXT FEW HRS.
CONT HIGH POPS NRN TIER AND TAPER OFF TO LOWER CHC SRN TIER. MAIN
SVR THREAT STILL LOOKS LIKE WILL IMPACT NRN SECTIONS WITH MAIN
BAND AS STILL HAVE DECENT COMBO OF INSTAB AND SHEAR...THE INSTAB
SHLD START TO WEAKEN NOW WITH THE SUN GOING DOWN. TORNADO WATCH
CONTS FOR ALL BUT CARTERET THRU 01Z. DRY AIR WILL SWEEP IN LATER
THIS EVENING WITH PRECIP ENDING FROM W TO E AND SKIES CLEARING
LATER. LOWS WILL RANGE FROM LOWER 50S COOLER INLAND SPOTS TO
AROUND 60/LOWER 60S CNTRL BEACHES.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 225 PM SATURDAY ...WEAK HIGH PRES WILL CROSS TO THE S WITH
DRY AIRMASS OVER THE REGION. EXPECT SUNNY SKIES AND MILD TEMPS
WITH HIGHS AROUND 80 INLAND TO LOWER 70S OBX. NW WIND WILL BE
GUSTY EARLY ESPCLY CNTRL/NRN CST THEN WILL DIMINISH AS HIGH QUICKLY
BUILDS TO THE S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM FRI...NO BIG CHANGES TO LONG TERM PERIOD DUE TO
LITTLE OVERALL CHANGE TO SYNOPTIC REGIME. SECONDARY DRY COLD FRONT
WILL PUSH THROUGH THE REGION SAT NIGHT AND STALL TO THE S SUNDAY.
THICKNESSES DROP A BIT BEHIND THIS FRONT ESPECIALLY NE TIER WITH
HIGHS RANGING FROM LOWER 60S NE COAST TO MID/UPPER 70S SW. RIDGE
OF HIGH PRESSURE NEAR REGION SUN NIGHT INTO EARLY MON WILL SLIDE
OFFSHORE LATER MON WITH THE STALLED FRONT TO THE SW LIFTING NE AS
A WARM FRONT. MOISTURE WILL INCREASE LATER MON ESPECIALLY INLAND
AND CONTINUE SMALL POP IN THE AFTERNOON. ISENTROPIC LIFT WILL INC
MON NIGHT INTO TUE WITH PRECIP CHANCES INC QUITE A BIT.
ONLY REAL CHANGE WAS TO LOWER POPS TUE NIGHT INTO WED...AS BOTH
OPERATIONAL RUNS OF GFS/ECM INDICATE BRIEF RIDGING OVER THE AREA
WITH DEEP LAYER FLOW BECOMING S TO SW. STACKED UPPER LOW STALLS
NEAR SOUTHERN GREAT LAKES WITH FRONTAL ZONE EXTENDING FROM THIS
LOW TO NEAR OR JUST N AND W OF THE REGION. MOIST SW FLOW ALOFT
WILL LEAD TO PERIODS OF SHRA AND POSS TSRA LATE IN THE PERIOD AND
HAVE POPS MAINLY IN THE CHC TO GOOD CHC RANGE THIS FAR OUT. WILL
BE MAINLY IN WARM SECTOR WITH HIGHS ABOVE CLIMO THROUGH THE LONG
TERM...WITH WARMEST READINGS WED WITH HIGHS INTO THE 80S.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT THROUGH SATURDAY/...
AS OF 630 PM FRIDAY...BAND OF STRONG TO SVR TSRA WILL MOVE ENE
NEXT FEW HRS WITH BEST CHC AT ISO AND PGV. COULD SEE WINDS GUST
OVER 40 KT AND HAIL WITH STRONGER CELLS WITH BRIEF MVFR TO IFR.
GUSTY S/SW WINDS WILL CONT NEXT FEW HRS AHEAD OF FRONT. LATER THIS
EVENING DRIER AIR WILL SPREAD IN FROM THE W ENDING PRECIP THREAT
WITH CLEARING SKIES AND VFR. WEAK HIGH PRES WILL SLIDE S OF REGION
SAT WITH CONT VFR WITH MAINLY CLR SKIES.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM FRI...HIGH PRESSURE WILL DOMINATE SAT NIGHT THOUGH MON
WITH MAINLY VFR EXPECTED. WARM FRONT WILL LIFT N THROUGH THE
REGION MON NIGHT AND TUES WITH INCREASING CHANCE OF SHRA AND
POSSIBLY TSRA WITH SOME REDUCED FLIGHT CATEGORIES POSSIBLE. MAINLY
DRY TUE NIGHT AND WED WITH PRECIP CHANCES AGAIN INC LATER IN THE
WEEK WITH REDUCED CIGS/VSBYS POSSIBLE.
&&
.MARINE...
SHORT TERM /TONIGHT AND SAT/...
AS OF 630 PM FRIDAY...HAVE ADDED ALL WTRS TO SCA THRU EVENING WITH
MANY SITES OVER LAND GUSTING AOA 25 KTS AND MDLS INDICATE THESE
WINDS WILL SLIDE OVER COAST NEXT FEW HRS. OTHERWISE NO SIGNIF CHANGES
WITH SHRA/TSRA ENDING LATER THIS EVENING OR AROUND MIDNIGHT.
PREV DISC...GRDNT WILL CONT TIGHTEN THIS AFTN AND EARLY EVENING
AHEAD OF COLD FRONT WITH S/SW WINDS INCREASING TO 15 TO 25 KTS.
CONT SCA HEADLINE SRN AND CNTRL CSTL WTRS. AS FRONT CROSSES LATER
TONIGHT WINDS WILL SHIFT TO NW AND REMAIN GUSTY INTO SAT MORN.
EXTENDED SCA FOR CNTRL WTRS TILL LATER SAT MORN AS SOME GUST TO 25
KTS AND POSS 6 FT SEAS WILL CONT ESPCLY OUTER WATERS. AS HIGH PRES
CROSSES TO THE S LATER SAT WINDS WILL RAPIDLY DIMINISH AND GRAD
BECOME SW WITH SEAS SUBSIDING TO 2 TO 4 FT HIGHEST OUTER CNTRL
WTRS.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
AS OF 330 AM FRI...SECONDARY COLD FRONT WILL SAG SOUTHEAST
THROUGH THE WATERS LATE SAT NIGHT. WSW WINDS COULD REACH 15-20 KTS
AHEAD THE FRONT SAT NIGHT WITH NNE WINDS CLOSE TO 15-20 KTS
CENTRAL AND NORTHERN WATERS BEHIND FRONT EARLY SUN. SEAS MAINLY
2-4 FT SAT NIGHT AND SUN...WITH POSSIBLY SOME A FEW 6 FOOTERS OUTER
CENTRAL AND NORTHERN WATERS ON SUN WITH MODERATE NE WINDS. HIGH
PRESSURE WILL LINGER NEAR THE REGION SUN NIGHT THROUGH MON WITH
LIGHT WINDS AND SEAS DROPPING TO 2 TO 3 FT. WARM FRONT WILL LIFT
NORTH THROUGH THE WATERS TUES WITH S WINDS INCREASING TO NEAR 20
KTS AND SEAS BUILDING 3 TO 5 FT. SW FLOW INC WED THROUGH THE END
OF THE WEEK WITH WIDESPREAD SCA POSSIBLY DEVELOPING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR AMZ130-131-
135>137-150.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR AMZ156-158.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...DAG/TL
AVIATION...RF/TL
MARINE...RF/TLHazardous weather outlook, Apr 25, 3:59 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 AM EDT FRI APR 25 2014 NCZ029-044>047-079>081-090>095-098-103-104-260800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 359 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS EASTERN NORTH CAROLINA. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS DURING THE LATE AFTERNOON AND EVENING HOURS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE BEST TIMING WOULD APPEAR TO BE FROM ROUGHLY 3 TO 4 PM THROUGH ABOUT 11 PM THIS EVENING. THE WESTERN AND NORTHERN SECTIONS OF EASTERN NORTH CAROLINA APPEAR TO HAVE THE GREATEST THREAT OF SEEING SEVERE WEATHER AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 25, 5:19 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL FARMLIFE 35.74N 76.98W
04/25/2014 E0.88 INCH MARTIN NC SPOTTER
SPOTTER IN FARMVILLE REPORTED NICKLE SIZE HAIL.
&&
EVENT NUMBER MHX1400309
SAAVEDRALocal storm report, Apr 25, 5:40 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
540 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL FARMVILLE 35.59N 77.59W
04/25/2014 E0.88 INCH PITT NC SPOTTER
SPOTTER IN FARMVILLE REPORTED NICKLE SIZE HAIL.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER MHX1400309
SAAVEDRALocal storm report, Apr 25, 6:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
610 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO 5 W GREENVILLE 35.60N 77.46W
04/25/2014 PITT NC SPOTTER
SPOTTER REPORTED TORNADO 5 MILES WEST OF GREENVILLE
NEAR THE VOICE OF AMERICA RADIO STATION.
&&
EVENT NUMBER MHX1400310
SAAVEDRALocal storm report, Apr 25, 6:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL DAWSON 35.34N 77.60W
04/25/2014 E1.00 INCH LENOIR NC 911 CALL CENTER
QUARTER SIZE REPORTED ALONG DAWSON STATION RD.
&&
EVENT NUMBER MHX1400311
SAAVEDRALocal storm report, Apr 25, 6:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
653 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 NW KINSTON 35.34N 77.67W
04/25/2014 E0.75 INCH LENOIR NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED ALONG INSTITUE RD
&&
EVENT NUMBER MHX1400312
SAAVEDRALocal storm report, Apr 25, 7:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
703 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 NW KINSTON 35.34N 77.67W
04/25/2014 E0.75 INCH LENOIR NC 911 CALL CENTER
PENNY SIZE HAIL REPORTED ALONG INSTITUE RD
&&
CORRECTED REMARKS
EVENT NUMBER MHX1400312
TSAAVEDThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:16 PM EDT | Special Weather Statement | MHX | Martin | 59 min |
| Apr 25, 3:52 PM EDT | Special Weather Statement | MHX | Greene | 53 min |
| Apr 25, 4:04 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 41 min |
| Apr 25, 4:36 PM EDT | Tornado Warning | MHX | Beaufort, Greene, Martin, Pitt | 39 min |
| Apr 25, 5:13 PM EDT | Tornado Warning | MHX | Beaufort, Martin, Pitt | 47 min |
| Apr 25, 5:50 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 25 min |
| Apr 25, 6:13 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 47 min |
| Apr 25, 6:15 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 30 min |
| Apr 25, 6:52 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Greene, Martin, Pitt | 38 min |
| Apr 25, 7:32 PM EDT | Special Weather Statement | MHX | Greene, Martin, Pitt | 28 min |
| Apr 25, 7:38 PM EDT | Special Marine Warning | MHX | 37 min | |
| Apr 25, 7:43 PM EDT | Tornado Warning | MHX | Beaufort | 47 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.